I'm am a women of 44 years. I had a hysterectomy 1 year ago. My doctor has me on Elavil 100 mg. a day. Recently I've been getting migraines every 2 weeks. My doctor says it's because I'm too high strung. I was wondering if these could be caused by menopause, since they kept my ovaries. They said I was just at the beginning of menopause. I usually get a shot of Vistaril and Demerol, but now my family doctor is beginning to think I'm a drug addict. I can't take allot of things because of family history of Glaucoma or I'm really intolerant of them and they make me sicker. Is their anything I can do to let my doctor believe me. I'm tired of taking pills.
In short, your doctor is "full of it." He sounds like a bit of a dinosaur, someone of the old (and we had hoped, extinct) school who used to think of Migraine as a "woman's thing" to be endured.
Elavil is a primitive drug; there are far better medications available. Yes, the hormonal fluctuations of menopause could be triggering some of your Migraines. Find yourself a new doctor, one of this century.
John Claude Krusz and Teri Robert
If you need to find a headache and Migraine specialist, please see our listing of patient recommended specialists.
About Ask the Clinician:
Dr. Krusz is a recognized expert in the fields of headache and Migraine treatment and pain treatment. Each week, he and Lead Expert Teri Robert, team up to answer your questions about headaches and Migraines. You can read more about Dr. Krusz or more about Teri Robert.
If you have a question, please click HERE. Accepted questions will be answered by publishing the answers here. Due to the number of questions submitted, no questions will be answered privately, and questions will be accepted only when submitted via THIS FORM. Please do not submit questions via email, private message, or SharePost comments. Thank you.
Please note: We cannot handle emergencies or diagnose via the Internet. Please do not ask us to diagnose; see your physician for diagnosis.
We hope you find this general medical and health information useful, but this Q & A is meant to support not replace the professional medical advice you receive from your doctor. For all personal medical and health matters, including decisions about diagnoses, medications and other treatment options, you should always consult your doctor. See full Disclaimer.
Published On: August 13, 2007